Jump to content
Important Survey - Please Participate ×

Diazepam withdrawal


[He...]

Recommended Posts

Been on diazepam for 18 months 2 milligrams, put on 125 mg lamotrigine 1 year ago, also been on 15 mg escitlopram for 4 months.now off lamatrigine and reduced Diaz to 0.2 mg over 5 weeks

Having awful withdrawal, anxiety bad thoughts can’t carry on like this, frightened, finding it really hard, sleeping and eating difficulties.

What can I do to make it easier

Link to comment
Share on other sites

Hello Hendon,

 

Welcome to Benzo Buddies! While your dose is pretty small, you have taken diazepam for long enough for a physical dependency to develop. Additionally, your taper was extremely fast. That is likely the reason for the strong withdrawal symptoms.

 

Withdrawal can present with some very challenging symptoms, I think if it were me, I would hold to .2mg for a while to let your body adjust to all the dose changes. Diazepam has a very long half life so it can take a while for the withdrawal effects to appear. This was the case with me.

 

Things might be uncomfortable for a while, I found the best thing to do was to distract myself from how I felt. I had my 'bad of tricks' of distractions to use throughout the day and even night.

 

Some people might suggest an updose if things get really rough, followed by a stabilization period and then a very slow taper.  I never updosed, the drug was making me ill so I need to get off.

 

I'll give you a link to the Withdrawal Support Board, you'll find others you can relate to who will offer support and encouragement.  We understand what you are going through.  Withdrawal can be very difficult.  Please let us know how we can help.

 

Withdrawal Support (during your taper)

 

pianogirl  :)

 

We understand what you are going through and will support you through this process. 

Link to comment
Share on other sites

Thank you for your most helpful advice, it is the reassurance I’ve been looking for. I will try and keep at it.
Link to comment
Share on other sites

Thank you for your most helpful advice, it is the reassurance I’ve been looking for. I will try and keep at it.

 

We're here for you, keep posting and let us know how we can help.

Link to comment
Share on other sites

  • 4 weeks later...
Struggled through acute withdrawal, then had 12 days of feeling normal again, a wonderful feeling. But then got wave of old anxiety returning.  Trying just to accept and acknowledge that this is part of the recovery process but it is so hard.
Link to comment
Share on other sites

Yes, that's the nature of recovery, it's not linear.

 

You will experience waves of symptoms as well as windows of wellness. The windows you experience are a taste, a glimpse of your future healing. Savor these times, they will help you through the rough spots.

 

Distract as best as you can when the symptoms arise, the cns is trying to recover and find balance again. This can take time. 

 

PG  :smitten:

Link to comment
Share on other sites

Struggled through acute withdrawal, then had 12 days of feeling normal again, a wonderful feeling. But then got wave of old anxiety returning.  Trying just to accept and acknowledge that this is part of the recovery process but it is so hard.

You have been doing a great job with your tapering and the 12 days of feeling normal again is also a wonderful news. Seems like your body is adjusting well as the balance returned even if just for a short time period. The wave of old anxiety may not be your "old" anxiety, it might be a withdrawal symptom and it should lessen with your other withdrawal symptoms as your body accommodates the changes. Also, your other medications may influence your healing process and it would be great to discuss your symptoms with your doctor perhaps other medication adjustments could be helpful.

Link to comment
Share on other sites

  • 2 weeks later...
Am still in the first wave since my good 12 day window, the symptoms seem more intense than ever, very hard and scary.  What can I do to get through this, your views are so helpful, thank you.
Link to comment
Share on other sites

Am still in the first wave since my good 12 day window, the symptoms seem more intense than ever, very hard and scary.  What can I do to get through this, your views are so helpful, thank you.

Hello,

What is your current dose? When did you cut last? Have you been holding your last dose? What symptoms are you experiencing?

You might find good tips if you look at the Alternative Therapies & Supplements discussion board for advise how others deal with the symptoms. Depending on your most bothersome symptom you can try to treat them one by one. Muscle aches with warm bath, massage, progressive muscle relaxation. If you have insomnia antihistamine can help sometimes, for tremors, rapid heart beat some people get proplanolol.

Sometimes in the case of long acting benzodiazepine such as diazepam there is a delayed response regarding the development of withdrawal symptoms. Some people are able to go ahead with relatively rapid tapering only to experience severe withdrawal at the end of their taper.

I hope your window of relief will come soon!

Link to comment
Share on other sites

×
×
  • Create New...